MAUDE Adverse Event Report: ARTHREX, INC. SCORPION SUTURE PASSER, 16 MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION SUTURE PASSER, 16 MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION SUTURE PASSER, 16 MM
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The reported event is -partly - confirmed as the picture provided by the user shows a frayed suture.Both scorpion instrument and used needle have not been returned and therefore it was not possible to perform any evaluation on them.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.
 
Event or Problem Description
It was reported that during a shoulder surgery the suture didn´t pass through the tissue.The needle damaged the suture.No harm for patient, operator or third party was reported.The surgery was finished successfully with a express suture passer.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
SCORPION SUTURE PASSER, 16 MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19387658
Report Number1220246-2024-03788
Device Sequence Number4071547
Product Code LXH
UDI-Device Identifier00888867015906
UDI-Public00888867015906
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION SUTURE PASSER, 16 MM
Device Catalogue NumberAR-13990
Device Lot Number35293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown